Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes watery green stool while on Cefpodoxime and Cefixime for pneumonia?

User rating for this question
Excellent
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1810 Questions
Question
Hi
Sir my son aged 7 months have been reported with pneumonic effect and have been prescribed cefpodoxime and cefixine for five days. Now this is his 4th day with the treatment and he is passing watery green stools back from yesterday; now the doctor prescribed gramogyl oral suspension for the condition.
I ' am all confused with such medications as a 7 month baby is small enough for these dosages; will this upset his stomach or health?
Fri, 25 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Arun 44 minutes later
Brief Answer:
Yes appropriate

Detailed Answer:
Hi
Thanks for writing to us.
Based on your description I would like to suggest that the stools color and description warrant appropriate treatment, which your doctor has rightly prescribed ( for infection).
You need to continue medicines as advised as pneumonia will require proper treatment with antibiotics.
No harm will be done with these medicines even if he is very young, as benefits outweigh risks.
Followup closely with your doctor.
It won't upset his health.
Do not alter or change medicines.
Regards
Dr Arun
Above answer was peer-reviewed by
 
Follow-up: What causes watery green stool while on Cefpodoxime and Cefixime for pneumonia? 1 hour later
Thanx sir,
so how long should we continue with the treatment for pneumonia 5 dyz , 10 or 15 ?
can both ceprodoxime and cefixime both be given in combination?
 
 
Answered by Dr. Arun 1 minute later
Brief Answer:
Yes as decided by response

Detailed Answer:
Yes you can give both as prescribed.
Usually treatment is for 10 days. But depends on clinical response as judged by your doctor in follow up Examinations.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor